MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/166/0651
Medical Device Problem Codes Air Leak (1008); Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer inserted the product into the patient at night.The next morning, they noticed air leakage from it.Upon checking it, they found a pinhole in it and stopped using it.No death or serious injury was reported in connection with this incident.
 
Event or Problem Description
Additional information received indicates a tracheostomy tube change out was successfully performed due to the leaking cuff.No patient injury.
 
Additional Manufacturer Narrative
One portex® soft seal® cuff tracheal tube was returned for analysis in used condition.No discrepancies were found upon visual examination.The product was submerged under water while attempting to be inflated; noting leakage coming from a small tear in the cuff.Relevant documents were reviewed and deemed adequate.An audit was performed of a section of the production floor observing no discrepancies with training records and personnel were following procedure tracheal manual flow line - bell-out, fit inflation line and leak test.No discrepancies were found during review of (b)(4) samples from manufacturing process.Based on the evidence, the complaint was confirmed.However, the root cause is unknown at this time.

Brand Name
PORTEX ENDOTRACHEAL TUBES SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7611363
Report Number3012307300-2018-02425
Device Sequence Number13486388
Product Code BTR
UDI-Device Identifier15019315054075
UDI-Public15019315054075
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number100/166/0651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/14/2018
09/03/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date06/22/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;